Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: John B. Conway
Title: Subnormal operators
Additional book information: Research Notes in Math., 51, Pitman Advanced Publishing Program, Boston-London-Melbourne, 1981, xvii + 476 pp., $24.95. ISBN 0-8218-2184-9.

References [Enhancements On Off] (What's this?)

  • 1. M. B. Abrahamse and R. G. Douglas, A class of subnormal operators related to multiply-connected domains, Adv. in Math. 19 106-148. MR 397468
  • 2. Sheldon Axler, John B. Conway, and Gerard McDonald, Toeplitz operators on Bergman spaces, Canad. J. Math. 34 (1982), no. 2, 466–483. MR 658979, https://doi.org/10.4153/CJM-1982-031-1
  • 3. S. Berberian, Introduction to Hilbert spaces, Oxford Univ. Press, New York, 1961. MR 137976
  • 4. C. A. Berger and B. I. Shaw, Self commutators of multi-cyclic hyponormal operators are trace class, Bull. Amer. Math. Soc. 79 (1973), 1193-1199. MR 374972
  • 5. A. Beurling, On two problems concerning linear transformations in Hilbert space, Acta Math. 81 (1949), 239-255. MR 27954
  • 6. Scott W. Brown, Some invariant subspaces for subnormal operators, Integral Equations Operator Theory 1 (1978), no. 3, 310–333. MR 511974, https://doi.org/10.1007/BF01682842
  • 7. Kevin Clancey, Seminormal operators, Lecture Notes in Mathematics, vol. 742, Springer, Berlin, 1979. MR 548170
  • 8. John B. Conway, Functions of one complex variable, 2nd ed., Graduate Texts in Mathematics, vol. 11, Springer-Verlag, New York-Berlin, 1978. MR 503901
  • 9. T. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, N.J., 1969. MR 410387
  • 10. P. R. Halmos, Normal dilations and extensions of operators, Summa Bras. Math. 2 (1950), 125-134. MR 44036
  • 11. P. R. Halmos, Commutators of operators, Amer. J. Math. 74 (1952), 237-240. MR 45310
  • 12. P. R. Halmos, Spectra and spectral manifolds, Ann. Soc. Polon. Math. 25 (1952), 43-49. MR 55581
  • 13. P. R. Halmos, Quasitriangular operators, Acta Sci. Math. (Szeged) 29 (1968), 283-293. MR 234310
  • 14. C. Horowitz, Zeros of functions in Bergman spaces, Duke Math. J. 41 (1974), 693-710. MR 357747
  • 15. Robert F. Olin and James E. Thomson, Algebras of subnormal operators, J. Funct. Anal. 37 (1980), no. 3, 271–301. MR 581424, https://doi.org/10.1016/0022-1236(80)90045-2
  • 16. C. R. Putnam, Commutation properties of Hilbert space operators and related topics, Ergeb. Math. Grenzgeb., Band 36, Springer-Verlag, Berlin and New York, 1967. MR 217618
  • 17. C. R. Putnam, An inequality for the area of hyponormal spectra, Math. Z. 116 (1970), 323-330. MR 270193
  • 18. D. Sarason, The H, Mem. Amer. Math. Soc. No. 56 (1965). MR 188824
  • 19. D. Sarason, Weak-star density of polynomials, J. Reine Angew. Math. 252 (1972), 1-15. MR 295088
  • 20. Donald Sarason, Function theory on the unit circle, Virginia Polytechnic Institute and State University, Department of Mathematics, Blacksburg, Va., 1978. Notes for lectures given at a Conference at Virginia Polytechnic Institute and State University, Blacksburg, Va., June 19–23, 1978. MR 521811
  • 21. E. L. Stout, The theory of uniform algebras, Bogden and Quigley, Tarrytown, N.Y., 1971. MR 423083
  • 22. Dan Voiculescu, A note on quasitriangularity and trace-class self-commutators, Acta Sci. Math. (Szeged) 42 (1980), no. 1-2, 195–199. MR 576955

Review Information:

Reviewer: Paul S. Muhly
Journal: Bull. Amer. Math. Soc. 8 (1983), 511-515
DOI: https://doi.org/10.1090/S0273-0979-1983-15144-3
American Mathematical Society